MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Model Number CAT3KIT-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the posterior and anterior tibial arteries using an indigo system aspiration catheter 3 (cat3) and a non-penumbra sheath.During the procedure, the physician encountered resistance while introducing the cat3 into the sheath.Subsequently, the cat3 broke near the proximal end, outside of the patient's body.Therefore, the cat3 was removed.The procedure was completed using another catheter and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the cat3 was fractured approximately 15.0 cm from the hub.The cat3 was ovalized approximately 113.0, 139.0, and 149.5 cm from the hub.Conclusions: evaluation of the returned cat3 confirmed a fracture in the proximal shaft.Stress marks were observed near the fracture; this indicates that the fracture was likely kinked prior to fracturing.If the 3maxc is forcefully advance against resistance, damage such as a kink may occur.Further manipulation of a kinked device may result in a fracture.Further evaluation of the returned cat3 revealed ovalization along the catheter shaft.These ovalizations were likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10279997
Report Number3005168196-2020-00939
Device Sequence Number14117192
Product Code DXE
UDI-Device Identifier00815948020535
UDI-Public00815948020535
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberCAT3KIT-A
Device Catalogue NumberCAT3KIT
Device Lot NumberF93253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/21/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Date Report Sent to FDA01/01/2005